Use of steroid-based creams often causes skin trouble.(Image : Unsplash)
Use of steroid-based creams often causes skin trouble.(Image : Unsplash)

Dermatologists Advise Against The Use Of Fairness Creams

Leading dermatologists have advised against skin whitening creams to look fairer and better.

Leading dermatologists have advised against skin whitening creams to look fairer and better.

Dr Parul Verma, of the department of dermatology at the King George's Medical University (KGMU), said, "Many patients come into the OPD having suffered adverse effects of using products that do not suit their skin type. Use of steroid-based creams often causes skin trouble."

She explained, "The base colour of skin never changes. So, instead of trying whitening creams or chemicals, give your skin a healthy and natural glow, which is long lasting too."

Dr Swastika Suvirya, Head of Department, dermatology said, "Pollution, pesticide and poor eating habits are also key factors for skin trouble. It is good to take medicine as per the expert advice."

These steroid creams causes serious reactions and may cause allergies, ulcers, tumours and infection.(Image : Pixabay)
These steroid creams causes serious reactions and may cause allergies, ulcers, tumours and infection.(Image : Pixabay)

Head of pathology department, Prof U.S. Singh explained the role of pathology in diagnosis of skin ailments. He said that a coordinated effort by dermatology and pathology departments gives better results in diagnosis and treatment.

Dr Atin Singhai said that some of the skin troubles are region based as specific disease happen to people living in specific areas.

Dr Parul Verma, faculty at dermatology department KGMU, cited the example of a 20-year-old-girl who had a discoloured patch of skin near her face about four months ago.

She went to a medical store who gave a skin lightening steroid-based cream. She used it for three months but instead of improving, the patch turned into a wound.

The doctors at KGMU diagnosed that she had been suffering from leprosy, which was confirmed through biopsy.

Many people take steroid-based creams for problems like fungal infection, psoriasis, itchy skin rash and acne without any prescription from a medical practitioner.(Image : Pixabay)
Many people take steroid-based creams for problems like fungal infection, psoriasis, itchy skin rash and acne without any prescription from a medical practitioner.(Image : Pixabay)

Dr Verma explained, "The girl will now take months to reverse the damage caused by steroid cream. Her treatment would have been easier, had she not used steroids."

She said that there are many people who take steroid-based creams for problems like fungal infection, psoriasis followed by itchy skin rash and acne without any prescription from a medical practitioner.

In KGMU alone, out of 400 patients seen in OPD daily, 50 per cent come after using creams indiscriminately and worsening their condition.

The base colour of skin never changes. So, instead of trying whitening creams or chemicals, give your skin a healthy and natural glow, which is long lasting too.

Dr Parul Verma, Department of Dermatology, King George's Medical University (KGMU)

Prof Swastika Suvirya, head, KGMU dermatology department, said, "There might be some patients, who get relief for the moment, but in the long term, these drugs cause serious reactions and may cause allergies, ulcers, tumours and infection."(KF/NewsGram)

Hurry up! Join the Medical Internship 3.0 at MedBound!

Use of steroid-based creams often causes skin trouble.(Image : Unsplash)
Surgeons Test Different Skin Antiseptics for Infection Prevention

Related Stories

No stories found.
logo
Medbound
www.medboundtimes.com